Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 15, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 9, 2011, 3:42 PM MDT. It took effect at May 10, 2011, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:42 PM MDT (21:42 UTC)
- In effect from
- May 10, 2011, 12:00 PM MDT
- Expired
- May 11, 2011, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS74 KEPZ 092142 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 342 PM MDT MON MAY 9 2011 ...STRONG WINDS AND BLOWING DUST EXPECTED AGAIN TUESDAY AFTERNOON... .AN UNSEASONABLY INTENSE UPPER TROUGH WILL MOVE TO EASTERN ARIZONA TUESDAY WITH A SURFACE COLD FRONT. THIS WILL INCREASE WINDS AGAIN BY NOON TIME TUESDAY. THE FRONT AND TROUGH WILL PASS EAST OF THE AREA BY WEDNESDAY MORNING...ALLOWING THE WINDS TO DIMINISH. WINDS ALONG EAST SLOPES OF TERRAIN MAY CONTINUE STRONG ALL OF TUESDAY NIGHT. BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS AND MAY REDUCE VISIBILITIES BELOW 3 MILES AT TIMES. NMZ022>025-030>032-TXZ055-056-101100- /O.NEW.KEPZ.WI.Y.0015.110510T1800Z-110511T0200Z/ /O.CON.KEPZ.WI.Y.0014.000000T0000Z-110510T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 342 PM MDT MON MAY 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...THIS EVENING...SOUTHWEST WINDS 25 TO 35 MPH. TUESDAY...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES * TIMING...THIS EVENING...WINDS WILL DIMINISH BY MIDNIGHT. TUESDAY...WINDS INCREASING TO MAXIMUM SPEED BY EARLY AFTERNOON. WINDS WILL DIMINISH AGAIN BY AROUND MIDNIGHT...EXCEPT THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES OF TERRAIN...WHICH MAY SEE STRONG WINDS INTO WEDNESDAY MORNING. * VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS. VISIBILITY WILL LOWER TO 3 TO 5 MILES WITH SOME AREAS DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I-10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. * IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. * OUTLOOK...WIND ADVISORIES MAY BE NEEDED AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
2 follow-up statements
921 WWUS74 KEPZ 101101 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 501 AM MDT TUE MAY 10 2011 ...STRONG WINDS AND BLOWING DUST EXPECTED AGAIN TUESDAY AFTERNOON... .A LARGE UPPER LEVEL TROUGH WILL MOVE INTO EASTERN ARIZONA TODAY WITH AN ASSOCIATED SURFACE COLD FRONT. THIS SYSTEM WILL INCREASE SOUTHWEST TO WEST WINDS TO 25 TO 35 MPH BY THIS AFTERNOON WITH GUSTS TO 50 MPH. THE FRONT AND TROUGH WILL PASS EAST OF THE AREA BY WEDNESDAY MORNING...ALLOWING THE WINDS TO DIMINISH. WINDS MAY BE LOCALLY STRONGER ALONG RIDGELINES...MOUNTAIN PASSES AND ALONG EASTERN SLOPES. WINDS ALONG EAST SLOPES OF TERRAIN MAY CONTINUE STRONG ALL OF TUESDAY NIGHT. BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS AND MAY REDUCE VISIBILITIES BELOW 3 MILES AT TIMES. NMZ022>025-030>032-TXZ055-056-102215- /O.CON.KEPZ.WI.Y.0015.110510T1800Z-110511T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 501 AM MDT TUE MAY 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES * TIMING...WINDS INCREASING TO MAXIMUM SPEED BY EARLY AFTERNOON. WINDS WILL DIMINISH AGAIN BY AROUND MIDNIGHT... EXCEPT THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES OF TERRAIN...WHICH MAY SEE STRONG WINDS INTO WEDNESDAY MORNING. * VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I-10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. * IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. * OUTLOOK...WIND ADVISORIES MAY BE NEEDED AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
245 WWUS74 KEPZ 102019 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 219 PM MDT TUE MAY 10 2011 ...STRONG WINDS AND BLOWING DUST ARE OCCURRING THIS AFTERNOON... .A LARGE UPPER LEVEL TROUGH SLOWLY MOVING THROUGH THE REGION WITH AN ASSOCIATED COLD FRONT...WILL CONTINUE TO BRING SOUTHWEST TO WEST WINDS TO 25 TO 35 MPH BY THIS AFTERNOON WITH GUSTS TO 50 MPH. THE FRONT AND TROUGH WILL PASS EAST OF THE AREA BY LATE TONIGHT...ALLOWING THE WINDS TO DIMINISH. WINDS WILL BE LOCALLY STRONGER ALONG RIDGE LINES...MOUNTAIN PASSES AND ALONG EASTERN SLOPES. STRONG WINDS MAY CONTINUE ALONG EAST SLOPES OF TERRAIN INTO WEDNESDAY MORNING. BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS THIS AFTERNOON AND EARLY THIS EVENING AND MAY REDUCE VISIBILITIES BELOW 3 MILES AT TIMES. NMZ024-025-TXZ055-056-110600- /O.EXT.KEPZ.WI.Y.0015.000000T0000Z-110511T0600Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY 219 PM MDT TUE MAY 10 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 60 MPH OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES * TIMING...WINDS INCREASING TO MAXIMUM SPEED BY MID AFTERNOON EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH TOWARDS MIDNIGHT...EXCEPT THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES OF TERRAIN...WHICH MAY SEE STRONG WINDS INTO WEDNESDAY MORNING. * VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I- 10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. * IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ022-023-030>032-110200- /O.CON.KEPZ.WI.Y.0015.000000T0000Z-110511T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 219 PM MDT TUE MAY 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES * TIMING...WINDS INCREASING TO MAXIMUM SPEED BY LATE THIS AFTERNOON. WINDS WILL DIMINISH BY MID EVENING. * VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I- 10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. * IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 3:11 PM MDT, 31 minutes earlier.
Area forecast discussion, May 9, 3:11 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
311 PM MDT MON MAY 9 2011
.SYNOPSIS...
ANOTHER WINDY DAY IN STORE FOR TUESDAY ACROSS THE BORDERLAND AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH THE AREA. WINDS OF 25 TO 35
MPH ARE EXPECTED BEFORE THE FRONT PUSHES THROUGH TUESDAY EVENING AND
ALLOWS WINDS TO DIMINISH. FRONT WILL USHER IN COOLER TEMPERATURES ON
WEDNESDAY WILL RUN ABOUT 5 DEGREES BELOW NORMAL. HIGH PRESSURE ALOFT
OVER THE AREA THURSDAY THROUGH SUNDAY WILL WARM TEMPERATURES BACK
ABOVE NORMAL AND WINDS TO REMAIN ON THE LIGHTER SIDE.
&&
.DISCUSSION...
UPPER LEVEL TROUGH AND SURFACE FRONT OVER THE GREAT BASIN HAVE
INCREASED WINDS INTO THE ADVISORY CATEGORY FOR TODAY. AS THE TROUGH
AND FRONT APPROACH THE AREA TUESDAY WINDS WILL INCREASE BACK TO NEAR
ADVISORY LEVEL...HENCE HAVE ISSUED ANOTHER ADVISORY FOR TUESDAY
AFTERNOON. FRONT MOVES THROUGH THE AREA TUESDAY EVENING. WINDS WILL
STILL BE BREEZY ON WEDNESDAY POST FRONTALLY...AND TEMPS SHOULD COOL
DOWN TO ABOUT 4-8 DEGREES BELOW NORMAL.
UPPER RIDGE BUILDS OVER THE AREA THURSDAY THROUGH SUNDAY AS OMEGA
BLOCK PATTERN DEVELOPS. THIS WILL ALLOW TEMPS BACK UP TO WELL ABOVE
NORMAL AND KEEP WINDS RELATIVELY LIGHT. RIDGE SLIDES EAST OF THE
AREA MONDAY...PUTTING THE AREA UNDER SOUTHWEST FLOW THROUGH MID
WEEK. THIS WILL ALLOW WELL ABOVE NORMAL TEMPERATURES TO CONTINUE BUT
ALSO LIKELY BRING BACK WINDY AFTERNOONS AS LEE SIDE TROUGHING IS
ABLE TO DEVELOP EACH AFTERNOON.
&&
.AVIATION...VALID 10/00Z-11/00Z.
VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH PDS OF FEW150
SCT200-250. WSW WINDS OF 24025-30G40KTS WILL DECREASE TO AROUND
10-15KTS BY 03Z AT KDMN...KLRU AND KTCS WHILE THEY CONTINUE AT KELP
THRU 09Z. EXPECT TO SEE 25025-30G40KTS AT ALL TERMINALS ONCE AGAIN
BY AROUND 18Z.
&&
.FIRE WEATHER...
AN UPPER LOW WILL BE MOVING OUT OF WESTERN NEVADA AND INTO THE FOUR
CORNERS AREA OVER THE NEXT DAY. THIS SLOW MOVEMENT TO THE SYSTEM
WILL KEEP STRONG SOUTHWEST WINDS GOING ACROSS THE REGION THROUGH
TUESDAY. THERE WILL BE AN INCREASE IN LOW LEVEL MOISTURE WITH THESE
SOUTHWEST WINDS TUESDAY...BUT MINIMUM RELATIVE HUMIDITIES WILL
CONTINUE TO BE BELOW CRITICAL VALUES AT AROUND 10 PERCENT. A RED
FLAG WARNING REMAINS IN EFFECT FOR ALL AREAS UNTIL 10 PM TONIGHT AND
ANOTHER FOR TUESDAY. STORM SYSTEM WILL START TO PUSH EAST OF THE
AREA WEDNESDAY WHICH WILL ALLOW HIGH PRESSURE TO BUILD OVER THE
GREAT BASIN AND WINDS ACROSS OUR AREA WILL DECREASE FOR THE END OF
THE WEEK. NO PRECIPITATION IS EXPECTED WITH THIS UPCOMING SYSTEM AS
THE DEEPEST MOISTURE WILL STAY TO THE NORTH. TEMPERATURES WILL BE
COOLING OFF SLIGHTLY THROUGH WEDNESDAY WITH HIGHS FALLING INTO THE
MID 70S TO LOWER 80S FOR THE LOWLANDS BY WEDNESDAY. HIGHS WILL
REBOUND FOR THE END OF THE WEEK AND THROUGH THE WEEKEND WITH THE
LOWLANDS RETURNING TO AROUND 90.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 66 87 62 78 55 / 0 0 0 0 0
SIERRA BLANCA TX 60 88 55 80 52 / 0 0 0 0 0
LAS CRUCES 58 85 57 77 49 / 0 0 0 0 0
ALAMOGORDO 60 83 55 76 48 / 0 0 0 0 0
CLOUDCROFT 47 63 39 54 35 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 56 80 54 74 46 / 0 0 0 0 0
SILVER CITY 51 71 44 65 41 / 0 0 0 0 0
DEMING 57 83 54 75 48 / 0 0 0 0 0
LORDSBURG 53 82 53 76 47 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR NMZ110>113.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
NMZ022>025-030>032.
WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR NMZ022>025-
030>032.
TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR TXZ055-056.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR TXZ055-056.
&&
HEFNER/GRZYWACZHazardous weather outlook, May 9, 5:39 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 537 AM MDT SUN MAY 8 2011 NMZ022>025-030>032-TXZ055-056-101245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 537 AM MDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING TO NEAR 50 MPH WITH GUSTS EXCEEDING 60 MPH OVER SOME MOUNTAIN PASSES AND ALONG EASTERN SLOPES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY WINDY AGAIN TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WEST TO SOUTHWEST WINDS WILL GUST NEAR 50 MPH WITH BLOWING DUST LOWERING VISIBILITIES TO LESS THAN A MILE OVER ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:40 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 7 hr |
| May 9, 2:09 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.